Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 45, NWS Chicago, IL

July 24, 2021Kankakee County, Will County, Illinois; Lake County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jul 24, 2021, 6:07 PM CDT for Kankakee County, Will County, Illinois; Lake County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 6:07 PM CDT (23:07 UTC)
Expired
Jul 24, 2021, 7:00 PM CDT
In force
53 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kankakee County, IL, Will County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 59 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 3:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

371 
WUUS53 KLOT 242307
SVRLOT
ILC091-197-INC089-250000-
/O.NEW.KLOT.SV.W.0045.210724T2307Z-210725T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
607 PM CDT Sat Jul 24 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Southeastern Will County in northeastern Illinois...
  Northeastern Kankakee County in northeastern Illinois...
  Lake County in northwestern Indiana...

* Until 700 PM CDT.

* At 607 PM CDT, severe thunderstorms were located along a line
  extending from near Griffith to near Crete to near Monee, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gary, Portage, Merrillville, Schererville, Hobart, Crown Point,
  Bourbonnais, Bradley, Cedar Lake, Steger, Lowell, Manteno, Peotone,
  Momence, Griffith, Dyer, St. John, Lake Station, Crete and
  University Park.

This includes...Indiana University Northwest, Governors State 
University, Illiana Motor Speedway, Lake County Fairgrounds, and 
Will County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4122 8729 4118 8733 4118 8737 4116 8739
      4118 8745 4116 8786 4145 8806 4145 8769
      4147 8764 4147 8753 4154 8741 4157 8734
      4159 8726 4162 8722 4124 8722
TIME...MOT...LOC 2307Z 306DEG 24KT 4152 8737 4142 8760 4141 8784 

HAIL...<.75IN
WIND...60MPH
 
$$

Kluber
4 follow-up statements
561 
WWUS53 KLOT 242322
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
622 PM CDT Sat Jul 24 2021

ILC091-197-INC089-250000-
/O.CON.KLOT.SV.W.0045.000000T0000Z-210725T0000Z/
Will IL-Kankakee IL-Lake IN-
622 PM CDT Sat Jul 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND LAKE COUNTIES...

At 621 PM CDT, severe thunderstorms were located along a line
extending from near Merrillville to near Cedar Lake to near Peotone,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Merrillville, Schererville, Hobart, Crown Point, Bourbonnais, 
Bradley, Cedar Lake, Lowell, Manteno, Peotone, Momence, St. John, 
Crete, University Park, Manhattan, Lakes of the Four Seasons, Monee, 
Winfield and Beecher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4122 8729 4118 8733 4118 8737 4116 8739
      4118 8745 4116 8786 4139 8802 4141 8781
      4143 8768 4143 8752 4150 8739 4153 8733
      4154 8725 4155 8722 4124 8722
TIME...MOT...LOC 2321Z 304DEG 23KT 4147 8727 4137 8750 4132 8771 

HAIL...<.75IN
WIND...60MPH
 
$$

Kluber
270 
WWUS53 KLOT 242328
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
628 PM CDT Sat Jul 24 2021

ILC091-197-INC089-250000-
/O.CON.KLOT.SV.W.0045.000000T0000Z-210725T0000Z/
Will IL-Kankakee IL-Lake IN-
628 PM CDT Sat Jul 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND SOUTHWESTERN LAKE
COUNTIES...

At 627 PM CDT, a severe thunderstorm was located over Grant Park, or
7 miles north of Momence, moving southeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Lowell, Momence, Beecher, Grant Park, Shelby and Schneider.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4134 8781 4142 8755 4123 8727 4122 8729
      4118 8733 4118 8737 4116 8739 4118 8745
      4117 8772
TIME...MOT...LOC 2327Z 311DEG 40KT 4127 8761 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Kluber
286 
WWUS53 KLOT 242344
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
644 PM CDT Sat Jul 24 2021

ILC197-242354-
/O.CAN.KLOT.SV.W.0045.000000T0000Z-210725T0000Z/
Will IL-
644 PM CDT Sat Jul 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois...and northwestern Indiana.

LAT...LON 4124 8775 4128 8750 4118 8733 4118 8737
      4116 8739 4118 8745 4117 8772
TIME...MOT...LOC 2344Z 317DEG 26KT 4122 8755 

$$

ILC091-INC089-250000-
/O.CON.KLOT.SV.W.0045.000000T0000Z-210725T0000Z/
Kankakee IL-Lake IN-
644 PM CDT Sat Jul 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN KANKAKEE AND SOUTHWESTERN LAKE COUNTIES...

At 644 PM CDT, a severe thunderstorm was located near Grant Park, or
near Momence, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Momence, Shelby and Schneider. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4124 8775 4128 8750 4118 8733 4118 8737
      4116 8739 4118 8745 4117 8772
TIME...MOT...LOC 2344Z 317DEG 26KT 4122 8755 

HAIL...<.75IN
WIND...60MPH
 
$$

Kluber
649 
WWUS53 KLOT 242354
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
654 PM CDT Sat Jul 24 2021

ILC091-INC089-250004-
/O.EXP.KLOT.SV.W.0045.000000T0000Z-210725T0000Z/
Kankakee IL-Lake IN-
654 PM CDT Sat Jul 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KANKAKEE AND
SOUTHWESTERN LAKE COUNTIES WILL EXPIRE AT 700 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois...and northwestern Indiana.

LAT...LON 4124 8775 4128 8750 4118 8733 4118 8737
      4116 8739 4118 8745 4117 8772
TIME...MOT...LOC 2354Z 306DEG 24KT 4119 8750 

$$

Kluber

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:00 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 24, 4:00 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
400 PM CDT Sat Jul 24 2021

.MESOSCALE DISCUSSION...
358 PM CDT

We have coordinated a severe thunderstorm watch with the SPC
through 10 pm this evening. Semi-discrete storms have begun
initiating across far northern IL advance of an approaching cold
frontal boundary. Recent radar imagery suggests the storms are
beginning to strengthen over northern sections of Cook county, with
some rotation noted. In the near term, super cell type storm
structures will be probable, but within the next couple hours
congealing storm downdrafts and strengthening cold pools will likely
result in upscale growth into forward-propagating line segments.
Strong damaging winds of 60 to 70 mph look to be the primary
threats late this afternoon through early this evening, with the
highest threat looking to be over the Chicago metro area through 6
pm.

KJB

&&

.SHORT TERM...
235 PM CDT

Through Sunday night...

The primary focus for today is on the potential for severe
thunderstorms. For information about that, please reference the AFD
update above and any subsequent mesoscale discussions that are
issued this afternoon and evening. A mesoscale discussion
covering at least the next few hours will be issued soon.

The hot and humid conditions are the other ongoing story of the day.
Current temperatures in the lower 90s and dew points as high as the
upper 70s are producing oppressive conditions across the region with
peak heat indices reaching triple digits in some spots. While the
thunderstorms that move through the area will cool things down for a
bit, there will be no reprieve from the soupy humidity until
tomorrow as dew points will only begin to fall at a good clip in
wake of the true cold frontal passage, which won't occur until
overnight tonight. The new air mass being ushered in by the cold
front is not exactly going to be a cooler air mass. While some
degree of cloud cover is expected tomorrow, the strong late July Sun
will allow for us to warm up into the lower 90s again in most
locations. However, with dew points falling as low as the mid 50s by
mid-afternoon tomorrow, peak heat indices won't be more than 2-3
degrees higher than tomorrow's maximum temperatures in most cases.

While we should be precipitation-free tomorrow, HRRR-Smoke runs
suggest that a greater quantity of smoke will be transported into
the area tomorrow behind the aforementioned cold front. Some of
this smoke will likely be brought down closer to ground level,
resulting in hazy conditions across the area for yet another day.

Ogorek

&&

.LONG TERM...
235 PM CDT

Thinking regarding the forecast from Monday through Friday
remains unchanged, and the below discussion that was issued
overnight remains valid.

Monday through Friday...

July's last full week will start hot with highs of 90 or a little
over for many communities Monday through Wednesday. High dew
points return Tuesday bringing potential for heat index readings
to near 100, mainly on Wednesday. A strong cold front is
projected on or near Thursday with potential for thunderstorms
just prior to and during that transition.

Weak high pressure of 1016 mb will be over the area Monday. With
light and variable winds, dew points will start nudging up, but
still favor the drier ECMWF over the GFS on Monday, as the GFS
just seems too moist for the setup. With ample sun Monday,
temperatures could overperform a couple more degrees, with some
93-94 readings possible. A lake breeze will develop Monday.

A 500 mb ridge of 597 dam will become established over the lee
side of the Rockies into the High Plains for Tuesday and
Wednesday, with disturbed northwest flow on its periphery into
the Great Lakes region. The focus for any convective initiation
looks at this time to be well north of the area Tuesday and into
the day Wednesday, anchored more toward the upper jet streak and
associated short waves, and by Wednesday also a developing
surface front. With low-level flow becoming southwesterly on
Tuesday, the high dew point reservoir to our south will be steered
back into the area, inevitably aided by evapotranspiration from
mature crops. This may make the air mass a little more difficult
to substantially heat (i.e. 93+ readings), as well as any
returning smoke from fires. Nonetheless, with 850 mb temperatures
of 19-22C predicted, hard to see why highs both Tuesday and
Wednesday would not reach lower 90s with very warm nights. The
signature for highest dew points (widespread mid 70s) is
Wednesday, and this is the day we will have to keep an eye on for
potential Heavy Advisory criteria.

The approach of the frontal system Wednesday night, as well as
south-southeast steering flow, result in increasing storm chances
and those continuing into Thursday due to model spread on timing.
Not surprisingly in such a pattern, the parameter space is there
for some severe threat in the Great Lakes region, including
possibly an MCS Wednesday Night, but far too away to hang one's
hat on much at this time. The surface front continues to be more
agreed upon in global guidance over the past two days in shoving
southward through the area during Thursday. This looks to bring at
least a short episode of cooler temperatures and drier weather at
the end of next week (possibly later Thursday, likely Friday, and
possibly all of Saturday).

MTF

&&

.AVIATION...
For the 18Z TAFs...

The primary concerns for the terminals continue to focus on the
favored timing for strong thunderstorms this afternoon.

A minor disturbance is currently shifting eastward across IL, and
is producing a few widely scattered showers south of the Chicago
area terminals. This activity is expected to remain south of the
terminals, but a few storms may develop into northwestern IN over
the next couple hours. Otherwise, our main attention this
afternoon is focused on a surface cold front, which is currently
extends northeastward from northeastern IA into the Green Bay, WI
area. Thunderstorms are expected to develop ahead of this front
after 3 PM as this front approaches southeastern WI. These storms
may develop right overhead, our just north of the terminals over
southern WI and far northern IL before tracking southeastward
across the area late this afternoon into the evening. The best
timing for these storms impacting the Chicago area terminals
continues to be in the 21 to 01z timeframe, with a slightly
earlier time at RFD. Strong northerly wind gusts, potentially in
excess of 50 kt will be possible with these strong storms as they
shift across the area.

The storms will end at the terminals after about 01z as they
shift south. However, the storms may continue to impact southward
departures and arrivals through the evening as they continue
shifting into central parts of IL and IN. The surface front will
lag the storms by a considerable amount. Before it passes, there
could to a few isolated or scattered showers or even a storm in
the early to mid evening near ORD and MDW, but confidence
continues to be very low with this possibility. Otherwise, there
is some potential for some reduced visibilities in fog late
tonight with diminishing low-level flow and continued high
moisture. On Sunday, the west-northwesterly winds will increase.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 24, 2:50 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
250 PM CDT Sat Jul 24 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-252000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
250 PM CDT Sat Jul 24 2021 /350 PM EDT Sat Jul 24 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to quarter size.
     Limited damaging wind risk...up to 65 mph.
  Limited Flooding Risk.
  Limited Excessive Heat Risk.

DISCUSSION...

Scattered thunderstorms are currently developing over northern
Illinois and will continue to grow in strength and coverage
this afternoon as they move southeastward across northeast
Illinois and northwest Indiana this evening. Some of these
storms will have the potential to become severe. Very heavy
rain is also possible with these storms which may cause
localized flooding, especially in urban areas.

Hot and humid conditions will continue ahead of the thunderstorms
with heat index values as high as 100 to 105 degrees.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Limited Excessive Heat Risk.
  Elevated Fire Weather Risk.
Tuesday...
  Limited Excessive Heat Risk.
Wednesday and Thursday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon into this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 40 to 45 mph.

LMZ740>745-252000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
250 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to quarter size.
     Limited thunderstorm wind gust risk...up to 50 knots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wednesday and Thursday...
  Limited Thunderstorm Risk.

Ogorek

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jul 24, 3:34 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
334 PM CDT Sat Jul 24 2021

ILZ006-103-242115-
Lake IL-Northern Cook IL-
334 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND NORTH
CENTRAL COOK COUNTIES UNTIL 415 PM CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fox River Grove, or near Algonquin, moving southeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Arlington Heights, Schaumburg, Palatine, Mount Prospect, Hoffman
Estates, Buffalo Grove, Wheeling, Northbrook, Elk Grove Village, Lake
Zurich, Barrington, Rolling Meadows, Deerfield, Prospect Heights,
Long Grove, Inverness, Lake Barrington, Fox River Grove, Barrington
Hills and Kildeer.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois.

LAT...LON 4216 8783 4199 8799 4200 8800 4212 8821
      4215 8820 4217 8820 4222 8819
TIME...MOT...LOC 2033Z 301DEG 27KT 4218 8821

Kluber
Local storm report, Jul 24, 5:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
514 PM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     MARINE TSTM WIND HARRISON-DEVER CRIB     41.92N 87.57W
07/24/2021  M54 MPH          LMZ741             IL   C-MAN STATION

&&

RO
Local storm report, Jul 24, 5:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
526 PM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 NNE PORTAGE PARK - CH 41.96N 87.75W
07/24/2021                   COOK               IL   PUBLIC

            PHOTO SHARED ON SOCIAL MEDIA OF A LARGE TREE
            BRANCH DOWNED NEAR THE I-90 AND I-94 SPLIT
            ON THE NORTHWEST SIDE OF CHICAGO. TIME
            ESTIMATED FROM RADAR.

&&

RO
Special weather statement, Jul 24, 5:31 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
531 PM CDT Sat Jul 24 2021

ILZ020-106-242300-
Kendall IL-Northern Will IL-
531 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KENDALL AND WEST
CENTRAL WILL COUNTIES UNTIL 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shorewood, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Joliet, South Romeoville, South Plainfield, Lockport, New Lenox,
Crest Hill, Shorewood, Ingalls Park, Preston Heights, Fairmont,
Rockdale and Crystal Lawns.

This includes...University of St. Francis, Chicagoland Speedway...
Route 66 Raceway, Joliet Junior College, and Joliet Slammers
Baseball.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois.

LAT...LON 4147 8809 4152 8831 4161 8831 4160 8800
      4147 8800
TIME...MOT...LOC 2230Z 272DEG 27KT 4156 8825

Kluber
Local storm report, Jul 24, 5:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
543 PM CDT SAT JUL 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     1 SW LINCOLN PARK - CHI 41.92N 87.66W
07/24/2021                   COOK               IL   PUBLIC

            LARGE TREE LIMBS DOWNED ONTO A CAR IN
            LINCOLN PARK. TIME ESTIMATED FROM RADAR.

&&

RO
Special weather statement, Jul 24, 5:50 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
550 PM CDT Sat Jul 24 2021

ILZ023-105>108-INZ001-002-242345-
Eastern Will IL-Southern Cook IL-Southern Will IL-Kankakee IL-
Northern Will IL-Porter IN-Lake IN-
550 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILL...NORTHERN KANKAKEE...
SOUTHEASTERN COOK...PORTER AND LAKE COUNTIES UNTIL 645 PM CDT...

At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Beverly Shores to Steger to near Manhattan.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Joliet, Hammond, Gary, Portage, Merrillville, Valparaiso, Chicago
Heights, Schererville, Hobart, Lansing, Crown Point, New Lenox,
Highland, Munster, Park Forest, Matteson, Mokena, Frankfort,
Chesterton and Channahon.

This includes...  Indiana University Northwest, Valparaiso
University, Channahon State Park, Chicagoland Speedway...Route 66
Raceway, Governors State University, Illiana Motor Speedway, Indiana
Dunes State Park, Lake County Fairgrounds, Porter County Fairgrounds,
South Shore Rail Cats Baseball, and Will County Fairgrounds.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Illinois...and northwestern Indiana.

LAT...LON 4122 8755 4120 8824 4149 8825 4152 8765
      4163 8735 4162 8728 4163 8716 4165 8715
      4165 8710 4171 8693 4137 8693
TIME...MOT...LOC 2250Z 293DEG 25KT 4167 8700 4147 8762 4145 8804

Kluber

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:34 PM CDTSpecial Weather StatementLOTLake41 min
Jul 24, 3:54 PM CDTSevere Thunderstorm WarningLOTCook, DuPage51 min
Jul 24, 3:58 PM CDTSpecial Marine WarningLOT92 min
Jul 24, 4:26 PM CDTSevere Thunderstorm WarningLOTCook49 min
Jul 24, 5:00 PM CDTSpecial Marine WarningLOT60 min
Jul 24, 5:01 PM CDTSevere Thunderstorm WarningLOTCook59 min
Jul 24, 5:31 PM CDTSpecial Weather StatementLOTWill29 min
Jul 24, 5:36 PM CDTSevere Thunderstorm WarningLOTWill16 min
Jul 24, 5:50 PM CDTSpecial Weather StatementLOTWill55 min
Jul 24, 6:36 PM CDTSevere Thunderstorm WarningLOTKankakee39 min
Jul 24, 6:00 PM CDTSevere Thunderstorm WarningLOTPorter60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Indiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.